Alert archive / California / Winter Storm Warnings in 2015
Winter Storm Warning 3, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Nov 1, 2015, 6:51 AM PST. It took effect at Nov 1, 2015, 10:00 PM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2015, 6:51 AM PST (14:51 UTC)
- In effect from
- Nov 1, 2015, 10:00 PM PST
- Expired
- Nov 2, 2015, 10:00 PM PST
- In force
- 24 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
100 WWUS46 KSTO 011451 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 651 AM PST SUN NOV 1 2015 ...SIGNIFICANT EARLY SEASON SNOW POSSIBLE LATE TONIGHT THROUGH MONDAY EVENING FOR THE NORTHERN SIERRA NEVADA MOUNTAINS... .A COOL STORM SYSTEM WILL SPREAD PRECIPITATION ACROSS THE AREA LATE TONIGHT WITH POTENTIALLY THE FIRST SIGNIFICANT SNOWFALL OF THE SEASON. SIERRA NEVADA MOUNTAIN SNOW IS EXPECTED TO BEGIN AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH MONDAY. THIS STORM IS FORECAST TO BRING SNOWFALL AMOUNTS AROUND 4 TO 8 INCHES TO THE SIERRA PASSES AND UP TO A FOOT TO HIGHER TERRAIN SOUTH OF I-80. SNOW LEVELS WILL INITIALLY BE AROUND 9000 FEET TODAY... DROPPING TO PASS LEVELS AFTER MIDNIGHT. THE HEAVIEST SNOW IS EXPECTED MONDAY MORNING. THE SNOW WILL BECOME MORE SHOWERY THROUGH MONDAY AFTERNOON AND EVENING WITH SNOW LEVELS DROPPING TO AROUND 5000 FEET. CAZ069-020045- /O.UPG.KSTO.WS.A.0003.151102T0600Z-151103T0600Z/ /O.NEW.KSTO.WS.W.0003.151102T0600Z-151103T0600Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 651 AM PST SUN NOV 1 2015 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS: SIERRA TRAVELERS MAY EXPERIENCE VERY LONG DELAYS. CHAIN RESTRICTIONS PROBABLE. * CONFIDENCE: HIGH CONFIDENCE SNOW WILL OCCUR ABOVE 7000 FEET. MEDIUM CONFIDENCE IN TIMING AND AMOUNTS. * TIMING: SNOW LEVELS STARTING AROUND 9000 FEET THIS AFTERNOON... REACHING PASS LEVELS LATE TONIGHT THROUGH EARLY MONDAY MORNING...THEN DOWN TO 5000 FEET LATE MONDAY. HEAVIEST SNOW MONDAY MORNING. * LOCATIONS INCLUDE: DONNER PASS ON I80...ECHO SUMMIT ON HIGHWAY 50...CARSON PASS ON HIGHWAY 88...EBBETTS PASS ON HIGHWAY 4... SONORA PASS ON HIGHWAY 108. * SNOW ACCUMULATIONS: 4 TO 8 INCHES AT PASS LEVELS...UP TO A FOOT OVER HIGHER PEAKS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY OR LONG DELAYS. && $$
4 follow-up statements
310 WWUS46 KSTO 012240 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 240 PM PST SUN NOV 1 2015 ...SIGNIFICANT EARLY SEASON SNOW POSSIBLE LATE TONIGHT THROUGH MONDAY EVENING FOR THE NORTHERN SIERRA NEVADA MOUNTAINS... .A COOL STORM SYSTEM WILL SPREAD PRECIPITATION ACROSS THE AREA LATE TONIGHT WITH POTENTIALLY THE FIRST SIGNIFICANT SNOWFALL OF THE SEASON. SIERRA NEVADA MOUNTAIN SNOW IS EXPECTED TO BEGIN AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH MONDAY. THIS STORM IS FORECAST TO BRING SNOWFALL AMOUNTS AROUND 4 TO 8 INCHES TO THE SIERRA PASSES AND UP TO A FOOT TO HIGHER TERRAIN SOUTH OF I-80. SNOW LEVELS WILL INITIALLY BE AROUND 9000 FEET TODAY... DROPPING TO PASS LEVELS AFTER MIDNIGHT. THE HEAVIEST SNOW IS EXPECTED MONDAY MORNING. THE SNOW WILL BECOME MORE SHOWERY THROUGH MONDAY AFTERNOON AND EVENING WITH SNOW LEVELS DROPPING TO AROUND 5000 FEET. CAZ069-021445- /O.CON.KSTO.WS.W.0003.151102T0600Z-151103T0600Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 240 PM PST SUN NOV 1 2015 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST MONDAY... * IMPACTS: SIERRA TRAVELERS MAY EXPERIENCE VERY LONG DELAYS. CHAIN RESTRICTIONS PROBABLE. * CONFIDENCE: HIGH CONFIDENCE SNOW WILL OCCUR ABOVE 7000 FEET. MEDIUM CONFIDENCE IN TIMING AND AMOUNTS. * TIMING: SNOW LEVELS STARTING AROUND 8500 FEET THIS EVENING...REACHING PASS LEVELS LATE TONIGHT THROUGH EARLY MONDAY MORNING...THEN DOWN TO 5000 FEET LATE MONDAY. HEAVIEST SNOW MONDAY MORNING. * LOCATIONS INCLUDE: DONNER PASS ON I80...ECHO SUMMIT ON HIGHWAY 50...CARSON PASS ON HIGHWAY 88...EBBETTS PASS ON HIGHWAY 4... SONORA PASS ON HIGHWAY 108. * SNOW ACCUMULATIONS: 4 TO 8 INCHES AT PASS LEVELS...UP TO A FOOT OVER HIGHER PEAKS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY OR LONG DELAYS. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
737 WWUS46 KSTO 021132 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 332 AM PST MON NOV 2 2015 ...SIGNIFICANT EARLY SEASON SNOW THROUGH THIS EVENING FOR THE NORTHERN SIERRA NEVADA... .HEAVY SNOW WILL DEVELOP ACROSS THE NORTHERN SIERRA PASSES TODAY AS SNOW LEVELS LOWER TO BELOW THE PASS LEVELS BY MIDDAY. ANTICIPATE SIGNIFICANT TRAVEL IMPACTS CROSSING THE HIGH NORTHERN SIERRA PASSES AS THE DAY PROGRESSES. CAZ069-030000- /O.CON.KSTO.WS.W.0003.000000T0000Z-151103T0600Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 332 AM PST MON NOV 2 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * IMPACTS: CHAIN RESTRICTIONS LIKELY. LONG DELAYS PROBABLE. * CONFIDENCE: HIGH. * TIMING: SNOW LEVELS AT OR ABOVE PASS LEVELS EARLY MORNING LOWERING TO BELOW PASS LEVEL BY MIDDAY. HEAVIEST SNOW FROM LATE MORNING INTO THIS EVENING. * LOCATIONS INCLUDE: DONNER PASS ON I80...ECHO SUMMIT ON HIGHWAY 50...CARSON PASS ON HIGHWAY 88...EBBETTS PASS ON HIGHWAY 4... SONORA PASS ON HIGHWAY 108. * SNOW ACCUMULATIONS: 4 TO 8 INCHES AT PASS LEVELS...UP TO A FOOT OR MORE OVER HIGHER PEAKS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY OR LONG DELAYS. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
767 WWUS46 KSTO 022326 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 326 PM PST MON NOV 2 2015 ...SNOW THROUGH THIS EVENING FOR THE NORTHERN SIERRA NEVADA... .SNOW WILL GRADUALLY DECREASE TONIGHT WITH SOME LOCALLY HEAVY SNOW SHOWERS POSSIBLE THROUGH EARLY EVENING. SEVERAL INCHES OF ADDITIONAL SNOW COULD CAUSE TRAVEL IMPACTS OVER THE SIERRA THIS EVENING. SOME SNOW SHOWERS MAY CONTINUE OVERNIGHT INTO EARLY WITH LIGHT ACCUMULATIONS INTO EARLY TUESDAY. CAZ069-030600- /O.CON.KSTO.WS.W.0003.000000T0000Z-151103T0600Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 326 PM PST MON NOV 2 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * IMPACTS: CHAIN RESTRICTIONS AND DELAYS ARE POSSIBLE IN HEAVIER SNOW SHOWERS. * CONFIDENCE: MEDIUM. * TIMING: SNOW LEVELS AT OR AROUND 5500 FEET THIS EVENING. * LOCATIONS INCLUDE: DONNER PASS ON I80...ECHO SUMMIT ON HIGHWAY 50...CARSON PASS ON HIGHWAY 88...EBBETTS PASS ON HIGHWAY 4... SONORA PASS ON HIGHWAY 108. * SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 3 INCHES OF SNOW IS POSSIBLE ABOVE 6000 FEET. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY OR LONG DELAYS. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
746 WWUS46 KSTO 030540 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 940 PM PST MON NOV 2 2015 CAZ069-030645- /O.EXP.KSTO.WS.W.0003.000000T0000Z-151103T0600Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 940 PM PST MON NOV 2 2015 ...WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE AT 10 PM THIS EVENING. VERY LIGHT SNOW SHOWERS MAY CONTINUE OVERNIGHT NEAR THE CREST BUT LITTLE IF ANY ADDITIONAL ACCUMULATIONS ARE EXPECTED. EARLIER REPORTS INDICATED 4 TO 5 INCHES OF NEW SNOW NEAR DONNER PASS AND 11 INCHES OF NEW SNOW AT KIRKWOOD. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Nov 1, 4:46 AM PST, 2 hours 5 minutes earlier.
Area forecast discussion, Nov 1, 4:46 AM PST, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 446 AM PST SUN NOV 1 2015 .SYNOPSIS... Cool and wet weather starts today as a Pacific storm system moves inland. It will bring the first significant snow event of the season to the high Sierra with widespread rain elsewhere. && .DISCUSSION... Today, NorCal transitions to colder & wetter weather as a winter storm moves inland and taps into the atmospheric river. Radar imagery at 4 am showed a wide band of showers impacting the Northern CA Coastal counties that is moving eastward and nearing the Coastal range. Models all still on track with this system and have not made any major changes to this storm's forecast. Winter Storm Watch remains in effect tonight through Monday night with the brunt of the storm occurring Monday when snow levels will be notably lower (between 5000-6000 ft). Snow amounts still look to be 4-8 inches near pass levels with up to a foot across the highest peaks. Earlier runs of the HRRR showed that rain wouldn't reach the Interstate 80 corridor until around 4 pm today. However, the latest HRRR run indicates that a secondary band of rain could track into the I-80 corridor by late morning while the main band moves into far NorCal this morning. Will pass onto the day shift to monitor the arrival timing this morning. Daytime highs today will be in the mid 60s to mid 70s for the valley, 50s to mid 60s in higher terrain. Colder airmass expected after midnight tonight so much of today's precipitaton will fall as rain. .Previous Discussion...Snow levels will start around 9000 feet, then dropping down to around 5000 feet on Monday. The major question is when the snow levels will drop to 7500 feet, around the Donner Pass level on I80 and Echo Summit on Highway 50. If it takes until daybreak Monday, much of the precipitation may end up in the form of rain in those areas. High mountain peaks will likely see a foot or even more of snow. The peak snow intensity is expected Monday morning. More showery precipitation is expected by afternoon, with the potential for afternoon thunderstorms. Snow showers may drop to around 5000 feet, though accumulations to those levels are expected to be light. Showers may linger over the mountains through Tuesday into early Wednesday. A major concern is recently burned areas (past 3 years), especially on the west slope of the northern Sierra Nevada Mountains, such as the Butte Fire. The main band of precipitation could drop 1 to 3 inches on these locations. Thunderstorms developing in the afternoon could add additional locally heavy rain to this, though when and where these could be remains uncertain. People living and working in those areas should be aware of the potential for debris slides on Monday. Stayed tuned for updates to the forecast. Valley locations could see around 0.25 to 0.50 inches of rain, potentially more in convection. Drivers on Monday should be aware of slick roads, especially if wet leaves are in the area. && .EXTENDED DISCUSSION (Thursday THROUGH Sunday) Dry conditions are expected from Thursday through the end of the week with high pressure ridging over the southwest U.S. A shortwave trough passing through the Pacific Northwest to the north on Thursday will keep high temperatures down to just a little below normal. Upper ridge then amplifies along the west coast Friday and Saturday warming daytime highs to a little above normal. Extended models showing possible break down of the upper ridge by the end of the extended period as next upper trough is forecast to start pushing into the Pacific Northwest. Northern forecast area could see some precipitation by next Sunday while the rest of the forecast area remains dry with near normal daytime temperatures. && .AVIATION... Frontal band sagging southward into Norcal this morning. VFR Tafs sites this morning becoming MVFR northern Sacramento valley after 18z and then MVFR southern Sacramento and Northern San Joaquin after about 21z under clouds and occasional showers. Southerly winds to 15 knots except higher over Sierra ridges. && .STO Watches/Warnings/Advisories... Winter Storm Watch from this evening through Monday evening for West Slope Northern Sierra Nevada. &&
Nearby
Winter Storm Warnings in California, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.